Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 80, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 25, 2014, 3:43 PM CDT for Covington County, Alabama; Okaloosa County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2014, 3:43 PM CDT (20:43 UTC)
- Expired
- May 25, 2014, 4:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Covington County, AL, Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 79 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 620 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
287 WUUS54 KMOB 252043 SVRMOB ALC039-FLC091-252145- /O.NEW.KMOB.SV.W.0080.140525T2043Z-140525T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 343 PM CDT SUN MAY 25 2014 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL OKALOOSA COUNTY IN NORTHWEST FLORIDA... SOUTH CENTRAL COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA... * UNTIL 445 PM CDT * AT 343 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 12 MILES NORTH OF CRESTVIEW...OR 6 MILES SOUTHWEST OF LAUREL HILL...AND MOVING NORTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL NORTH CENTRAL OKALOOSA COUNTY RURAL SOUTH CENTRAL COVINGTON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3113 8661 3111 8641 3088 8650 3090 8660 TIME...MOT...LOC 2043Z 187DEG 10KT 3095 8654 $$
1 follow-up statement
571 WWUS54 KMOB 252059 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 359 PM CDT SUN MAY 25 2014 ALC039-FLC091-252109- /O.CAN.KMOB.SV.W.0080.000000T0000Z-140525T2145Z/ COVINGTON AL-OKALOOSA FL- 359 PM CDT SUN MAY 25 2014 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL OKALOOSA AND SOUTH CENTRAL COVINGTON COUNTIES... AT 359 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTH CENTRAL OKALOOSA AND SOUTH CENTRAL COVINGTON COUNTIES HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3113 8661 3111 8641 3088 8650 3090 8660 TIME...MOT...LOC 2059Z 187DEG 10KT 3099 8653 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:50 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 25, 1:50 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 150 PM CDT SUN MAY 25 2014 .AVIATION [25.18Z TAF ISSUANCE]...INTERESTING LOOK ON VISIBLE SATELLITE IMAGERY SHOWING MOSTLY A CLOUD FREE AREA RIGHT ALONG THE COAST WITH BETTER CU DEVELOPMENT NORTH OF THE TERMINALS...ALONG AND NORTH OF THE COASTAL SEABREEZE. OVERALL...WILL HAVE A FEW TO SCATTERED BASES AT AROUND 5 KFT. VSBY OK IN THE NEAR TERM. ISOLATED/SCATTERED SHRA/TSRA FORECAST TO REMAIN NORTH OF KPNS THIS AFTERNOON/EVENING. POTENTIAL EXISTS FOR PATCHY LATE NIGHT BR. LIGHT WIND. /10 .PREV DISCUSSION... /ISSUED 1018 AM CDT SUN MAY 25 2014/ .MESOSCALE UPDATE...WEATHER MAPS THIS MORNING SHOW A MID LEVEL RIDGE OVER THE GULF...POINTING NORTHWARD ACROSS THE DEEP SOUTH. AT THE SURFACE...A STALLED FRONTAL BOUNDARY WAS DRAPED FROM OFF THE SOUTHEAST COAST...UP ACROSS THE MID SOUTH. AS TEMPERATURES WARM INTO THE LOWER 90S OVER THE INTERIOR AND GIVEN AFTERNOON SURFACE BASED MOISTURE IN THE MID 60S...DEEP LAYER INSTABILITY BALLOONS TO BETWEEN 3200 AND 3700 J/KG. FORECAST SOUNDINGS INDICATE MID LEVEL LAPSE RATES ~8.4 C/KM. FORECASTERS EXPECTING A BIT MORE CONVECTIVE ACTIVITY ON LOCAL RADARS THROUGH THE COURSE OF THE AFTERNOON. CONSIDERING DEGREE OF INSTABILITY IN PLACE...GIVEN THE CLOSE PROXIMITY OF SURFACE FRONT OVER THE SOUTHEAST AND SOUTHEASTWARD MOVING MID LEVEL IMPULSES ON THE NORTHERN PERIPHERY OF GULF UPPER RIDGE...THE ENVIRONMENT SUPPORTS ISOLATED TO SCATTERED SHOWERS/STORM INITIATION OVER THE EASTERN ZONES THIS AFTERNOON MAINLY ALONG AND NORTH OF I-10 AND EAST OF THE LOWER TOMBIGBEE RIVER VALLEY. SOME OF THE STORMS IN THESE AREAS COULD BECOME STRONG...PRODUCING LOCALIZED WIND GUSTS FROM 35 TO 45 MPH...SMALL HAIL AND CONCENTRATED/FREQUENT LIGHTNING ACTIVITY. FORECAST STORM COVERAGE IS IN AGREEMENT WITH LATEST HIGH RESOLUTION LOCAL WRF...HRRR AND NCEP 4KM WRF-NMM GUIDANCE. /10 DUE TO WEAK WIND SHEAR...THE RISK OF SEVERE WEATHER IS LOW. /10 THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE OVER THE INTERIOR NORTHEAST TIER OF ZONES. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 25, 5:25 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 525 AM CDT SUN MAY 25 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 525 AM CDT SUN MAY 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT INCREASED MID LEVEL FORCING COMBINED WITH BETTER INSTABILITY IN THE LOWER LEVELS OF THE ATMOSPHERE TODAY WILL ALLOW FOR THE DEVELOPMENT OF A FEW STRONG THUNDERSTORMS...OCCURRING MOSTLY EAST OF A LINE STRETCHING FROM THOMASVILLE ALABAMA TO CRESTVIEW FLORIDA. GUSTY STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING ALONG WITH THE POSSIBILITY OF SMALL TO MEDIUM SIZE HAIL MAY ACCOMPANY SOME OF THE STRONGER STORMS LATE THIS AFTERNOON AND EARLY THIS EVENING. STAY TUNED TO LOCAL MEDIA OUTLETS OR NOAA WEATHER RADIO IF THREATENING WEATHER IS APPROACHING YOUR AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-261200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 525 AM CDT SUN MAY 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 25, 2:33 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 233 PM CDT SUN MAY 25 2014 FLZ003-005-252000- INLAND OKALOOSA FL-INLAND SANTA ROSA FL- 233 PM CDT SUN MAY 25 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN OKALOOSA AND CENTRAL SANTA ROSA COUNTIES IN NORTHWEST FLORIDA...THROUGH 300 PM CDT... AT 233 PM CDT...CLUSTERS OF STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF CRESTVIEW TO 13 MILES NORTH OF MILTON...AND MOVING NORTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... WHITFIELD... BAKER... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES. &&
Local storm report, May 25, 3:06 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
306 PM CDT SUN MAY 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL MUNSON 30.86N 86.87W
05/25/2014 E1.75 INCH SANTA ROSA FL 911 CALL CENTER
SANTA ROSA 911 CENTER REPORTS QUARTER TO OCCASIONAL
GOLFBALL SIZED HAIL IN THE COMMUNITY OF MUNSON.
&&
CLThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:06 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Escambia | 39 min |
| May 25, 5:47 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia, Monroe | 58 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.